A 40-year-old female asked:
Hi. i was prescribed atarax (hydroxyzine) for anxiety. about an hour after taking it my hr shot to 104bpm. i guess it did the opposite? dont take again correct?
1 doctor answer • 2 doctors weighed in
Psychiatry 42 years experience
Probably ok: 104 is slightly fast, but not very. Our hearts often normally reach such a rate temporarily during the day. Typically hydroxyzine doesn't cause an increase in heart rate. But it is not a very powerful medicine for anxiety. IF you had anxiety at the time of the 104 heart rate, it just may not have been working very well. Perhaps some reassurance that a temporary hr of 104 is not serious?
Created for people with ongoing healthcare needs but benefits everyone.
1.3k viewsReviewed >2 years ago
Last updated Jul 9, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.